MAUDE Adverse Event Report: EDWARDS LIFESCIENCES PR SWAN GANZ UNKNOWN; CATHETER, FLOW DIRECTED

EDWARDS LIFESCIENCES PR SWAN GANZ UNKNOWN; CATHETER, FLOW DIRECTED
Model Number SWAN GANZ UNKNOWN
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during placement of the swan-ganz catheter, when trying to float it, the catheter would get caught around the patient's automatic implantable cardioverter defibrillator (aicd).To replace the catheter the patient required an emergent trip to the cath lab.There was no allegation of patient injury.
 
Additional Manufacturer Narrative
Additional fda product codes include: dqo- catheter, intravascular, diagnostic.Dqe- catheter, oximeter, fiberoptic.Kra- catheter, continuous flush.Dqk- computer, diagnostic, programmable.Drs- transducer, blood-pressure, extravascular.Dsb- plethysmograph, impedance.Dxn- system, measurement, blood-pressure, non-invasive.Qaq- adjunctive predictive cardiovascular indicator.The device will not be returned for evaluation.Without return of the unit, it is not possible to determine if some damage or defect existed on the unit that could have contributed to the event.It is not known if some procedural factors may have contributed to the event.No corrective actions will be taken at this time.The lot number was not provided thus a device history record was not reviewed.As a precaution, the instructions for use contain instructions on how to properly insert the catheter into the heart.

Brand Name
SWAN GANZ UNKNOWN
Common Device Name
CATHETER, FLOW DIRECTED
Manufacturer (Section D)
EDWARDS LIFESCIENCES PR
state rd indus pk 402 km 1.4
anasco
* 
Manufacturer (Section G)
BD APM
17200 laguna canyon rd
irvine CA 92618
Manufacturer Contact
john costa
1 edwards way
irvine, CA 92614
MDR Report Key23619256
Report Number2015691-2025-09472
Device Sequence Number18400090
Product Code DYG
UDI-Device Identifier00690103003031
UDI-Public00690103003031
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K160084
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSWAN GANZ UNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/29/2025
Initial Report FDA Received Date11/21/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown